Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Wichita, KS

April 10, 2016Elk County, Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2016, 9:35 PM CDT for Elk County, Montgomery County, Wilson County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 9:35 PM CDT (02:35 UTC)
Expired
Apr 10, 2016, 10:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 9:40 PM CDTHAIL 0.88Elk City, KSPUBLIC REPORT VIA FACEBOOK OF NICKEL SIZED HAIL. TIME IS APPROXIMATED.
Apr 10, 9:54 PM CDTHAIL 1Independence, KSNORTH SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS53 KICT 110235
SVRICT
KSC049-125-205-110330-
/O.NEW.KICT.SV.W.0015.160411T0235Z-160411T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1030 PM CDT

* AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK CITY...OR
  7 MILES WEST OF INDEPENDENCE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...NEODESHA...CHERRYVALE...ELK CITY...LIBERTY...BOLTON...
  SYCAMORE...INDEPENDENCE AIRPORT...ELK CITY LAKE AND ELK CITY STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3719 9597 3730 9596 3730 9602 3736 9605
      3751 9564 3735 9552 3713 9552 3711 9593
TIME...MOT...LOC 0234Z 251DEG 26KT 3726 9584 

HAIL...1.00IN
WIND...60MPH
 
$$

ES
2 follow-up statements
346 
WWUS53 KICT 110249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SUN APR 10 2016

KSC049-205-110259-
/O.CAN.KICT.SV.W.0015.000000T0000Z-160411T0330Z/
WILSON KS-ELK KS-
949 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON AND
SOUTHEASTERN ELK COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3718 9597 3730 9596 3738 9597 3738 9555
      3735 9552 3713 9552 3711 9593
TIME...MOT...LOC 0249Z 277DEG 30KT 3725 9569 

$$

KSC125-110330-
/O.CON.KICT.SV.W.0015.000000T0000Z-160411T0330Z/
MONTGOMERY KS-
949 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MONTGOMERY COUNTY...

AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
INDEPENDENCE...MOVING EAST AT 35 MPH.

HAZARD...50 TO 60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 9597 3730 9596 3738 9597 3738 9555
      3735 9552 3713 9552 3711 9593
TIME...MOT...LOC 0249Z 277DEG 30KT 3725 9569 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
959 
WWUS53 KICT 110311
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SUN APR 10 2016

KSC125-110330-
/O.CON.KICT.SV.W.0015.000000T0000Z-160411T0330Z/
MONTGOMERY KS-
1011 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MONTGOMERY COUNTY...

AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTY...OR
7 MILES SOUTH OF CHERRYVALE...MOVING SOUTHEAST AT 35 MPH. ANOTHER
STRONG TO SEVERE THUNDERSTORM WAS LOCATED OVER FAR WESTERN
MONTGOMERY COUNTY...MOVING EAST.

HAZARD...50 TO 60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 9597 3730 9596 3738 9597 3738 9555
      3735 9552 3713 9552 3711 9593
TIME...MOT...LOC 0309Z 292DEG 32KT 3716 9557 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:22 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 10, 9:22 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT SUN APR 10 2016

.SYNOPSIS...
ISSUED AT 236 PM CDT SUN APR 10 2016

WATER VAPOR IMAGERY SHOWS A CIRCULATION OVER THE DESERT SW WITH
MORE ROBUST SHORTWAVE ENERGY DIVING SOUTHEAST ACROSS NORTHERN MN.
AT THE SURFACE...COLD FRONT EXTENDS FROM SOUTHERN MN...INTO
NORTHERN KS AND BECOMES A DRYLINE THROUGH THE OK/TX PANHANDLE.

&&

.UPDATE...
ISSUED AT 921 PM CDT SUN APR 10 2016

INITIAL WAVE THAT MOVED NE OUT OF WRN OK...HAS LED TO A LINE OF
SHOWERS/STORMS DEVELOPING ALONG THE MAIN SYNOPTIC COLD FRONT AT THIS
TIME. LOW LEVEL MOISTURE TRANSPORT AND LOW LEVEL JET HELPING TO
INTENSIFY THIS LINE OF STORMS...WITH MUCAPE VALUES OF 1000-1500 J/KG
AIDING SOME SEVERE STORMS.  THINK THE SEVERE THREAT WILL CONTINUE IN
THE CURRENT WATCH AREA...AS LOW LEVEL JET CONTINUES TO FEED UNSTABLE
AIR INTO THE FRONTAL BOUNDARY...WITH BULK SHEAR AROUND 45 KTS.
EXPECT THE SEVERE THREAT TO WANE AFTER MIDNIGHT...WITH TRAINING
STORMS POSSIBLY POSING A HEAVY RAINFALL THREAT FOR COUNTIES ALONG
THE KS/OK BORDER.

AM A LITTLE CONCERNED HOW FAR NORTH ANY ADDITIONAL CONVECTION WILL
GET OVERNIGHT...AS LOW LEVEL JET FEEDS CURRENT AREA OF
STORMS...KEEPING ANY ELEVATED CONVECTION FROM DEVELOPING FURTHER
NORTH.  WILL KEEP THE HIGHEST POPS GOING FOR AREAS SE OF THE KS
TURNPIKE....WITH A SHARP GRADIENT TO THE POPS TO THE NW OF THIS
AREA. STILL SOME UNCERTAINTY IF THE ICT METRO AREA SEE ANY
CONVECTION OVERNIGHT...GIVEN THE REASONS STATED ABOVE.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STORMS ARE STILL EXPECTED TO DEVELOP ALONG THE SOUTHWARD MOVING
FRONT LATE THIS AFTERNOON AND POSSIBLY CLOSER TO SUNSET. EVEN IF A
FEW STORMS DEVELOP AFTER 4PM...CONFIDENCE IS HIGH THAT COVERAGE
WILL BECOME MORE WIDESPREAD ONCE THE LOW LEVEL FLOW BACKS AND
INCREASES AFTER 00Z. ONE OF THE CONSISTENT MODEL THEMES HAS BEEN
TO INCREASE THE AMOUNT OF CONVECTION OVER SOUTH CENTRAL KS IN
RESPONSE TO THIS BACKED LOW LEVEL JET. STILL LOOKS LIKE LARGE HAIL
AND WET MICROBURST WINDS WILL BE THE MAIN THREAT WITH STORMS THIS
EVENING. ALSO CANT RULE OUT A FEW FLOOD WARNING FOR COUNTIES BORDERING
OK ALONG WITH SE KS...ESPECIALLY IF WE CAN GET SOME BACKBUILDING
OVER FAR SOUTH CENTRAL KS. BEST SEVERE THREAT STILL LOOKS TO BE
SOUTHEAST OF THE KS TURNPIKE.

MAY SEE A COUPLE AREAS OF RAINFALL LATE TONIGHT. ONE WILL
OBVIOUSLY BE ASSOCIATED WITH THE FRONT AND LOW LEVEL JET
INTERACTIONS...BUT FEEL THERE MAYBE ANOTHER AREA OVER CENTRAL KS
THE RESULT OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. WOULD NOT
BE SURPRISED TO SEE THIS AREA OF PRECIP OVER CENTRAL KS LAST INTO
MON MORNING...BEFORE QUICKLY DISSIPATING AS THE AFTERNOON HOURS
APPROACH. ANY CONVECTION OVER SOUTH CENTRAL AND SE KS SHOULD ALSO
QUICKLY COME TO AN END MON AFTERNOON INTO EARLY MON EVENING.

BELOW NORMAL TEMPS WILL OVERSPREAD THE REGION ON MON BEHIND THE
COLD FRONT AS HIGHS TOP OUT AROUND 60. WET GROUNDS MAY ALSO HELP
TO HOLD TEMPS DOWN MON.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STILL GOOD MODEL AGREEMENT THAT ANOTHER IMPULSE WILL MOVE OUT OF
THE DESERT SW AND ACROSS THE SOUTHERN PLAINS TUE NIGHT INTO WED.
ANY PRECIP WITH THIS FEATURE IS STILL EXPECTED TO REMAIN SOUTH OF
THE FORECAST AREA. ATTENTION WILL THEN TURN TO A MUCH MORE ROBUST WAVE
TO START DIGGING OVER THE WESTERN CONUS WED NIGHT INTO THU. IN
RESPONSE...RETURN FLOW WILL COMMENCE ACROSS THE PLAINS AND WILL
GET US BACK TO NORMAL HIGHS BY THU WITH WARMING CONTINUING INTO
THE WEEKEND. UNLIKE THE LAST FEW DAYS...THERE IS DECENT MODEL
AGREEMENT THROUGH SAT...WITH BOTH THE ECMWF AND GFS CLOSING THIS
SYSTEM OFF OVER NORTHERN NM/SOUTHERN CO AND LEAVING IT THERE
THROUGH AT LEAST SUN NIGHT IF NOT LONGER. THIS SCENARIO WOULD
RESULT IN INCREASED RAIN CHANCES FRI AND ESPECIALLY FOR THE
WEEKEND...BUT THE BIGGEST IMPACT RESULTING FROM PRECIP MAYBE FOR
THE FRONT RANGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 633 PM CDT SUN APR 10 2016

A COLD FRONT HAS OOZED SOUTH ACROSS THE FORECAST AREA LATE THIS
AFTERNOON...CURRENTLY LOCATED JUST TO THE SOUTHEAST OF THE KS
TURNPIKE. TCU DEVELOPING JUST AHEAD OF THE FRONT WILL LIKELY LEAD TO
SHRA/TSRA ALONG THE FRONT IN THE NEXT HOUR OR TWO...AS A WAVE IN WRN
OK LIFTS NE ALONG THE BOUNDARY...HELPING TO WEAKEN THE CAP. SO
EXPECT SHOWERS/STORMS OVER INITIALLY OVER SE KS. PLAN ON GOING WITH
VCTS AND THEN PREVAILING SHRA VCTS FOR KCNU AS THIS AREA MAY SEE A
COUPLE OF ROUNDS OF CONVECTION. MAY ALSO SEE SOME MVFR CIGS NEAR THE
STRONGEST STORMS.

AS THE NIGHTTIME WEARS ON...LOW LEVEL JET WILL LEAD TO ALOT OF LOW
LEVEL MOISTURE OVERRUNNING THE STALLED BOUNDARY IN SRN KS...WITH
MORE WIDESPREAD ELEVATED CONVECTION DEVELOPING OVERNIGHT...EVEN FOR
AREAS NORTH OF THE BOUNDARY NEAR KICT/KHUT AND POSSIBLY AS FAR NORTH
AS KSLN AND KGBD. SO WILL GO WITH VCTS FOR THESE LOCATIONS FOR THE
OVERNIGHT INTO THE EARLY MON MORNING HOURS.

EXPECT THE SHOWERS/STORMS TO DIMINISH BY AROUND 09-10Z/MON AND BY
AROUND SUNRISE IN SE KS.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 236 PM CDT SUN APR 10 2016

FOR THE FIRST TIME IN A WHILE...THE FIRE DANGER CONCERNS WILL BE
MINIMAL THROUGH THE NEXT FEW DAYS.

COOL AND WET CONDITIONS CAN BE EXPECTED MON BEHIND THE FRONT WHICH
WILL RESULT IN NO FIRE WEATHER THREAT. WINDS WILL COME AROUND TO
THE SOUTH AND SOUTHEAST FOR TUE BUT WILL REMAIN IN THE 10 TO 14
MPH RANGE. IN ADDITION...COOL TEMPS WILL KEEP RH'S IN CHECK
PROVIDING A DECENT DAY TO BURN. NOT MUCH IS EXPECTED TO CHANGE FOR
WED WITH WINDS REMAINING OUT OF THE SOUTH/SOUTHEAST AND WILL
INCREASE SLIGHTLY INTO THE 10 TO 16 MPH...WITH THE HIGHER SPEEDS
WEST OF I-135. RH VALUES WILL AGAIN BE ON THE HIGHER SIDE DUE TO
COOLER TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  59  34  63 /  60  40  10   0
HUTCHINSON      48  59  32  63 /  50  40   0   0
NEWTON          48  59  33  62 /  50  40  10   0
ELDORADO        50  59  34  62 /  60  50  10   0
WINFIELD-KWLD   52  59  35  63 /  90  50  10   0
RUSSELL         43  59  31  65 /  20  30   0   0
GREAT BEND      43  60  31  66 /  40  30   0   0
SALINA          44  61  31  64 /  30  30   0   0
MCPHERSON       46  59  31  62 /  40  30   0   0
COFFEYVILLE     55  61  36  62 /  90  70  10   0
CHANUTE         51  59  34  61 /  90  60  10   0
IOLA            51  59  33  60 /  90  60  10   0
PARSONS-KPPF    54  60  35  61 /  90  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KETCHAM
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KETCHAM
Hazardous weather outlook, Apr 10, 4:00 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SUN APR 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING SOUTHEAST OF THE
KANSAS TURNPIKE AND WILL ATTEMPT TO SPREAD NORTH THROUGH THE
OVERNIGHT HOURS. THE BEST CHANCE FOR A FEW SEVERE STORMS WILL BE
SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREATS WILL BE GOLF BALL
SIZE HAIL AND 60 MPH WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE
FOR AREAS NEAR THE KANSAS-OKLAHOMA BORDER ALONG WITH SOUTHEAST
KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST KANSAS MONDAY...EMBEDDED IN A LARGER AREA OF SHOWERS.
THE THREAT OF STORMS WILL END BY MONDAY NIGHT.

DANGEROUS BURNING CONDITIONS WILL RETURN TO AREAS ALONG AND WEST
OF I-135 FOR THURSDAY AND FRIDAY. IN ADDITION...THE POSSIBILITY OF
THUNDERSTORMS WILL INCREASE FRIDAY AND ESPECIALLY FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS
SOUTHEAST AND EXTREME SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

In the hours before

Special weather statement, Apr 10, 7:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT SUN APR 10 2016

KSZ099-110100-
MONTGOMERY KS-
728 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 800 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CANEY...MOVING NORTHEAST AT 40
  MPH.

HAIL UP TO THE SIZE OF NICKELS AND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...CANEY...DEARING AND TYRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3702 9596 3719 9567 3700 9552 3700 9597
TIME...MOT...LOC 0027Z 240DEG 49KT 3694 9590

ES
Special weather statement, Apr 10, 8:35 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT SUN APR 10 2016

KSZ099-100-110215-
LABETTE KS-MONTGOMERY KS-
835 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 915 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING 2 STRONG THUNDERSTORMS...ONE ABOUGT 5 MILES WEST OF
  LIBERTY...OR NEAR INDEPENDENCE AND ONE JUST EAST OF THE
  CHAUTAUQUA/ELK COUNTY LINE ABOUT 10 MILES NORTHEAST OF NIOTAZE.
  BOTH THUNDERSTORMS WERE MOVING EAST AROUND 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...ALTAMONT...
  DEARING...MOUND VALLEY...TYRO...LIBERTY...HAVANA...BOLTON...ANGOLA...
  INDEPENDENCE AIRPORT...DENNIS...ELK CITY STATE PARK...BIG HILL LAKE...
  COFFEYVILLE AIRPORT...PARSONS TRI CITY AIRPORT AND ELK CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3706 9597 3722 9596 3738 9531 3711 9520
      3701 9595
TIME...MOT...LOC 0128Z 255DEG 43KT 3716 9567

ES
Special weather statement, Apr 10, 8:41 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT SUN APR 10 2016

KSZ092-093-110245-
SUMNER KS-COWLEY KS-
841 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GEUDA SPRINGS...OR 11 MILES WEST
  OF ARKANSAS CITY...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...CALDWELL...OXFORD...BURDEN...SOUTH HAVEN...
  DEXTER...GEUDA SPRINGS...CAMBRIDGE...HUNNEWELL...STROTHER FIELD
  AIRPORT...WINFIELD CITY LAKE...MAPLE CITY AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9777 3712 9772 3748 9654 3700 9653
TIME...MOT...LOC 0140Z 240DEG 49KT 3707 9724

KETCHAM
Local storm report, Apr 10, 8:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             5 S INDEPENDENCE        37.16N 95.71W
04/10/2016  E1.00 INCH       MONTGOMERY         KS   PUBLIC

            QUARTER SIZED HAIL REPORTED TO DISPATCH AT STATE LAKE.

0840 PM     HAIL             6 SW INDEPENDENCE       37.17N 95.79W
04/10/2016  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

VJP
Local storm report, Apr 10, 9:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
04/10/2016  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL REPORTED IN ARKANSAS CITY.

0909 PM     HAIL             ERIE                    37.57N 95.24W
04/10/2016  E1.00 INCH       NEOSHO             KS   EMERGENCY MNGR

&&

VJP
Local storm report, Apr 10, 9:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             8 E ARKANSAS CITY       37.07N 96.90W
04/10/2016  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DIME TO QUARTER SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:28 PM CDTSpecial Weather StatementICTMontgomery32 min
Apr 10, 8:35 PM CDTSpecial Weather StatementICTLabette, Montgomery40 min
Apr 10, 8:41 PM CDTSpecial Weather StatementICTCowley64 min
Apr 10, 8:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery34 min
Apr 10, 9:07 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson37 min
Apr 10, 9:10 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk65 min
Apr 10, 9:45 PM CDTAreal Flood WarningICTChautauqua, Cowley, Montgomery9 hr
Apr 10, 10:10 PM CDTSpecial Weather StatementICTSumner35 min
Apr 10, 10:18 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
Apr 10, 10:24 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Apr 10, 11:07 PM CDTSevere Thunderstorm WarningICTButler, Cowley53 min
Apr 11, 3:28 AM CDTFrost AdvisoryICTAllen, Butler, Elk, Greenwood, Harper, Kingman and 5 more29 hr
Apr 11, 3:28 AM CDTFreeze WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more29 hr
Apr 11, 6:52 AM CDTSpecial Weather StatementICTCowley, Harper, Kingman, Reno, Sedgwick, Sumner23 min
Apr 11, 7:05 AM CDTHigh Wind WarningICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more2 hr
Apr 11, 10:08 AM CDTSpecial Weather StatementICTChase22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.